Alert archive / Wyoming / Red Flag Warnings in 2016

Red Flag Warning 24, NWS Cheyenne, WY

September 5, 2016

NWS Cheyenne, WY issued this red flag warning at Sep 5, 2016, 2:33 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 5, 2016, 2:33 PM MDT (20:33 UTC)
Expired
Sep 5, 2016, 7:20 PM MDT
In force
5 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

642 
WWUS85 KCYS 052033
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
233 PM MDT MON SEP 5 2016

...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS
AND LOW RELATIVE HUMIDITIES...

.A VERY DRY AIRMASS AND GUSTY WINDS WILL PRODUCE RED FLAG 
CONDITIONS THROUGH THE EARLY EVENING HOURS TONIGHT.

WYZ308-309-060200-
/O.NEW.KCYS.FW.W.0024.160905T2033Z-160906T0200Z/
LARAMIE VALLEY/SHIRLEY BASIN-SOUTH LARAMIE RANGE/MEDICINE BOW NF-
233 PM MDT MON SEP 5 2016

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES
308 AND 309...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 308. FIRE WEATHER ZONE 309. 

* WIND...SOUTHWEST WIND 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* THUNDERSTORMS...NONE.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES
  WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

RUBIN
1 follow-up statement
038 
WWUS85 KCYS 060120
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
720 PM MDT MON SEP 5 2016

...RED FLAG WARNING CANCELLED...

WYZ308-309-060230-
/O.CAN.KCYS.FW.W.0024.000000T0000Z-160906T0200Z/
LARAMIE VALLEY/SHIRLEY BASIN-SOUTH LARAMIE RANGE/MEDICINE BOW NF-
720 PM MDT MON SEP 5 2016

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITIES FOR FIRE WEATHER ZONES 308 AND 309...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 

WINDS HAVE DROPPED OFF AND RELATIVE HUMIDITY VALUES ARE RISING
ACROSS SOUTHEAST WYOMING. CRITICAL FIRE WEATHER CONDITIONS ARE NO
LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 5, 12:26 PM MDT, 2 hours 7 minutes earlier.

Area forecast discussion, Sep 5, 12:26 PM MDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1226 PM MDT MON SEP 5 2016

.SHORT TERM...(Today through Wednesday)
Issued at 300 AM MDT Mon Sep 5 2016

Forecast challenges today deal with winds as strong 700mb winds
remain over the area. Could be getting close to critical fire
weather conditions in some areas.

Currently...Frontal system lays across the southern CWFA, roughly
from Sidney to Laramie to Rock Springs. Northeast flow behind the
front creating upsloping conditions over the Panhandle into our
northern Wyoming zones this morning. 11-3.9u satellite imagery
showing stratus extending from the southern Panhandle up to near
Douglas this morning, pushing southwest. Patchy fog forecast
introduced earlier still looking pretty good as METAR visibilities
are still fairly good (+2 miles or better). Will continue to
monitor for lowering visibilities and possible Dense Fog Advisory.

For today...Gusty winds along and west of the Laramie Range where
an elevated fire weather condition will exist. Plan on
highlighting gusty winds and near critical fire weather conditions
over the south Laramie Range and southern Laramie Valley around
Laramie today. Elsewhere, humidities should stay high enough to
not worry about fire weather concerns. Could see some isolated
thunderstorms up in northern Converse/Niobrara Counties and the
northern nebraska Panhandle. Most everywhere else should stay dry.

Winds really begin ramping up Tuesday night into Wednesday with
GFS 700mb winds increasing to 30-35kts across our western zones.
Widespread afternoon humidites becoming near critical out west
and later shifts may want to start considering Fire Weather
Watches as we draw closer. Right now it looks like just about all
of our southeast Wyoming fire zones except the Snowy and Sierra
Madre Ranges could be impacted.

.LONG TERM...(Wednesday night through Sunday)
Issued at 300 AM MDT Mon Sep 5 2016

Mainly dry weather expected to prevail over the CWA through the
period as the area resides under westerly to northwesterly upper
flow as the overall pattern transitions to more fall-like with the
westerlies sinking southward across the northern part of the
CONUS. A shortwave will scoot across the northern plains Thursday
night and Friday and push a cool front across the CWA resulting in
mild and a bit breezy weather for Friday. Warming again for the
weekend as heights rise in response to a flat upper ridge shifting
a little eastward from the desert southwest. A more significant
push of colder air progged to drop out of Canada Sunday and across
the CWA Sunday night and Monday. Early next week looking on the
cool side.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1226 PM MDT Mon Sep 5 2016

Low clouds/fog quickly dissipating west to east across the
western Nebraska Panhandle late this morning. Although MVFR/IFR
CIGS continue at KCDR, KAIA, and KSNY, expect quick improvement
around 19z. Otherwise, expect VFR conditions to prevail at area
sites thru the afternoon/evening. There is some indication of weak
convection developing across east-central WY by early evening, but
confidence is too low for inclusion. Confidence is higher however,
for another round of low clouds/fog at terminals east of the
mountains for Tuesday morning. So have began trending TAF's down
at all locations except KLAR and KRWL after 06z.

&&

.FIRE WEATHER...
Issued at 300 AM MDT Mon Sep 5 2016

Windy conditions west of the Laramie Range today with southwest
winds gusting to close to 40 MPH once again in the wind prone
areas and higher elevations. Fortunately, afternoon humidities
are expected to be quite high in these windy areas that will
negate fire weather problems. Only problem area today would be
southern 308, 309 and 310 this afternoon where humidities could
get close. Will monitor closely and highlight elevated conditions
in the FWF this morning. Gusty winds are going to stay with us
through the week with drier air moving into areas west of the
Laramie Range and possibly eastern slopes as well. Wednesday looks
to be the driest day and best chances for critical fire weather
conditions. May need watches posted if this continues in the next
12-24 hours.

&&

.CYS Watches/Warnings/Advisories...
WY...None.
NE...None.

&&

SHORT TERM...GCC
LONG TERM...RE
AVIATION...CAH
FIRE WEATHER...GCC
Hazardous weather outlook, Sep 5, 9:45 AM MDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
945 AM MDT MON SEP 5 2016

WYZ101>119-061000-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
945 AM MDT MON SEP 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE FOR THUNDERSTORMS EXISTS MAINLY TUESDAY INTO TUESDAY
EVENING. NO SEVERE STORMS ARE EXPECTED.

CONDITIONS CONDUCIVE FOR RAPID FIRE SPREAD MAY DEVELOP ESPECIALLY
ON WEDNESDAY AS WINDS BECOME RATHER GUSTY IN SOME AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-061000-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
945 AM MDT MON SEP 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY LATE THIS AFTERNOON
THROUGH THIS EVENING. SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE FOR THUNDERSTORMS EXISTS MAINLY TUESDAY INTO TUESDAY
EVENING. NO SEVERE STORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Sep 5, 9:23 AM MDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
923 AM MDT MON SEP 5 2016

NEZ020-054-051730-
BANNER-KIMBALL-
INCLUDING THE CITIES OF...HARRISBURG...KIMBALL
923 AM MDT MON SEP 5 2016

...AREAS OF FOG DISSIPATING BY LATE MORNING...

AREAS OF FOG WILL CONTINUE TO DISSIPATE BY LATE MORNING.

IN THE MEANTIME...WHEN YOU ARE DRIVING AND ENCOUNTER FOG...
PLEASE SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS AND ALLOW FOR
EXTRA TRAVEL TIME TO SAFELY REACH YOUR DESTINATION.

RUBIN

Nearby

Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.